Alert archive / North Carolina / Small Craft Advisories in 2011
Small Craft Advisory 73, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Aug 21, 2011, 4:11 PM EDT. It took effect at Aug 21, 2011, 7:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2011, 4:11 PM EDT (20:11 UTC)
- In effect from
- Aug 21, 2011, 7:00 PM EDT
- Expired
- Aug 22, 2011, 7:14 AM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
888 WHUS72 KMHX 212011 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 PM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT... .SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SEAS WILL BUILD TO 3 TO 5 FEET SOUTH OF OREGON INLET. AMZ135-152-154-156-158-220600- /O.NEW.KMHX.SC.Y.0073.110821T2300Z-110822T1200Z/ PAMLICO SOUND-S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 411 PM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EDT MONDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT. * SEAS...SEAS WILL BUILD TO 3 TO 5 FEET TONIGHT ON THE COASTAL WATERS. WAVES WILL BE 2 TO 3 FEET ON THE PAMLICO SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
622 WHUS72 KMHX 220729 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 329 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT... .SOUTHWEST WINDS AT 15 TO 25 KNOTS WILL CONTINUE EALRY THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. SEAS 3 TO 5 FEET. AMZ135-152-154-156-158-221200- /O.CON.KMHX.SC.Y.0073.000000T0000Z-110822T1200Z/ PAMLICO SOUND-S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 329 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
785 WHUS72 KMHX 220919 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 519 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY CONDITIONS EARLY THIS MORNING... .SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE EALRY THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. SEAS 3 TO 5 FEET. AMZ135-152-154-156-221030- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-110822T1200Z/ PAMLICO SOUND-S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 519 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DROPPED BELOW 25 KNOTS. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ AMZ158-221200- /O.CON.KMHX.SC.Y.0073.000000T0000Z-110822T1200Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 519 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...SOUTHWEST 20 TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
634 WHUS72 KMHX 221114 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 714 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY CANCELLED... .SOUTHWEST WINDS WILL BECOME WEST THIS MORNING AND CONTINUE THROUGH THE DAY. AMZ158-221215- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-110822T1200Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 714 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DROPPED BELOW 25 KNOTS SO THE ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 2:35 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 21, 2:35 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 235 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND MOVE THROUGH EASTERN NORTH CAROLINA MONDAY AND MONDAY NIGHT. THE BOUNDARY WILL STALL OFFSHORE THROUGH MIDWEEK AS HIGH PRESSURE BUILDS TO THE NORTH. ANOTHER COLD FRONT WILL APPROACH THE REGION THURSDAY AND STALL INLAND THROUGH THE END OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM SUN...LATEST SFC ANALYSIS SHOWS SFC TROUGH TO THE WEST AND COLD FRONT EXTENDING FROM CANADA SOUTHWARD INTO THE MIDWEST. SCT CONVECTION ONGOING THIS AFTERNOON...DRIVEN PRIMARILY BY DIURNAL HEATING AND SEABREEZE. AT THIS TIME DO NOT ANTICIPATE WIDESPREAD SVR THREAT...THOUGH ISOLATED STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT...WITH MAIN THREATS BEING GUSTY WINDS AND HEAVY RAIN. GOOD COVERAGE STILL EXPECTED OVERNIGHT AS FRONTAL BOUNDARY CONTINUES TO APPROACH EASTERN NC OVERNIGHT...COUPLED WITH UPPER LEVEL SHORTWAVE MOVING THROUGH AND MOIST SW FLOW...ESPECIALLY IN THE SOUTHERN AND COASTAL CWA. OVERNIGHT LOWS GENERALLY IN THE 70S. && .SHORT TERM /MONDAY/... AS OF 230 PM SUN...COLD FRONT WILL MOVE INTO EASTERN NC EARLY MONDAY AND CONTINUE TO SLOWLY PUSH SOUTHWARD THROUGH THE DAY. EXPECT THIS FEATURE TO ACT AS AN ADDITIONAL FOCUS FOR CONVECTION. HAVE INCREASED POPS SLIGHTLY FOR THE EARLY PART OF MONDAY...ESPECIALLY FOR AREAS ALONG THE COAST. ISOLATED STRONG TSTMS WILL STILL BE POSSIBLE WITH GUSTY WINDS AND HEAVY RAIN. HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... AS OF 230 PM SUNDAY...DRIER AIR WILL SPREAD IN FROM NW TO SE MON EVENING IN WAKE OF FRONT AND THIS SHLD GRAD END THE SHRA/TSRA. WILL HAVE LOW CHC POP IMD CST/CSTL WTRS EARLY THEN JUST SLIGHT IMD CST LATER. COOLER AND DRIER AIR WILL BE WORKING IN AND EXPECT LOWS MON NIGHT TO RANGE FROM LOW TO MID 60S COOLER INLAND SPOTS TO LOWERS 70S CST. TUE LOOKS NICE AT THIS POINT AS HIGH PRES BUILDS JUST TO THE N WITH PLENTY OF SUN AND PLEASANT TEMP/HUMIDITIES EXPECTED. AS THE HIGH SLIDES OFFSHORE WED WILL SEE LOW LVL FLOW BECOME ONSHORE AND BOTH 12Z GFS AND 00Z ECMWF SHOW SOME PRECIP SRN TIER SO CONT SLIGHT POP ACROSS THE S. ON THU A FRONT IS EXPECTED TO STALL TO THE NW WITH CONT SLIGHT CHC TO CHC OF SHRA/TSRA ACROSS REGION. FOCUS LATER IN THE WEEK AND INTO THE WEEKEND WILL BE TROPICAL CYCLONE IRENE. LATEST NHC TRACK TAKES IT INTO FLA THEN N WELL INLAND FROM THE CST. 12Z GFS IS FASTER AND FURTHER E SO AS WOULD EXPECT PLENTY OF UNCERTAINTY THIS FAR OUT ON WHERE IRENE WILL GO. IT DOES APPEAR IT WILL BE CLOSE ENOUGH TO PRODUCE DECENT CHC OF SHRA AND A FEW TSRA NEXT WEEKEND...SINCE SO FAR OUT HAVE SOLID CHC POPS STARTING FRI AND CONT THRU SUNDAY AND CAN RAISE THESE LATER AS FORECAST BECOMES MORE CLEAR. ALL INTERESTS SHLD CONT TO MONITOR LATEST FORECASTS FROM NHC FOR IRENE AS COULD HAVE SIGNIFICANT IMPACT ON ERN NC. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHORT TERM /THROUGH MONDAY/... AS OF 230 PM SUN...CURRENTLY MIXED BAG OF VFR/MVFR CONDITIONS ACROSS THE EASTERN NC. SCT CONVECTION ONGOING THIS AFTERNOON AND EXPECT THAT TO CONTINUE INTO THE OVERNIGHT HOURS AND INTO EARLY MONDAY AS COLD FRONT MOVES INTO THE REGION. AT THIS TIME EXPECT PREDOMINATE VFR CONDITIONS OUTSIDE OF CONVECTION. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT MONDAY. LONG TERM /MONDAY NIGHT THROUGH FRI/... AS OF 230 PM SUNDAY...SHRA/TSRA WILL BE ENDING FROM W TO E MON EVENINGS AS COLD FRONT DRIFTS OFFSHORE. DRIER AIR WILL SLOWLY SPREAD IN BUT WITH WET GROUND FROM EXPECTED RAIN NEXT 24 TO 30 HRS COULD SEE SOME FOG DEVELOP. MAINLY VFR TUE AND WED AS HIGH PRES PASSES TO THE N...INCREASING ONSHORE FLOW MAY RESULT IN MORE CLOUDS WED AND THERE MAY BE A FEW CIGS IN MVFR RANGE. WDLY SCT TO SCT SHRA/TSRA EXPECTED THU WITH CONT ONSHORE FLOW WITH FRONT STALLING TO THE NW...AGAIN LOOKS LIKE MOST OF THE THE TIME WILL SEE VFR CONDITIONS. MAY BEGIN TO INCREASE IN TROP MOISTURE FRI WELL AHEAD OF IRENE ESPCLY LATE SO SOME PDS OF REDUCED CIGS AND VSBYS WILL BE POSSIBLE...LOTS OF UNCERTAINTY ON TIMING AND TRACK OF IRENE SO TIMING OF PRECIP DIFFICULT THIS FAR OUT. && .MARINE... SHORT TERM /THROUGH MON/... AS OF 230 PM SUN...LATEST OBS CURRENTLY SHOW PREDOMINATE S/SW WINDS 10-15KT WITH GUSTS TO 20 KT. CHALLENGING MARINE FORECAST FOR TONIGHT INTO EARLY MONDAY MORNING. MODELS IN GOOD AGREEMENT SHOWING SW WINDS INCREASING TO 15-20KT LATE THIS AFTERNOON AND INTO TONIGHT AS GRADIENT TIGHTENS AHEAD OF APPROACHING FRONT...WITH SEAS BUILDING...WITH SOME MODELS INCREASING WINDS TO 20-25KT. CONFIDENCE IS LOW ON SEEING SCA CONDITIONS SO WILL HOLD OFF ON ISSUING SCA AT THIS TIME...THOUGH COULD SEE GUSTS TO 25KT AND BRIEF PERIOD OF 6FT SEAS ON OUTER WATERS SOUTH OF OREGON INLET OVERNIGHT. COLD FRONT WILL MOVE INTO THE REGION MONDAY AND SLOWLY PUSH SOUTH THROUGH THE DAY WITH WINDS BECOMING N BEHIND IT. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 230 PM SUNDAY...NE FLOW 10 TO 15 TO SOLID 15 KTS WILL DEVELOP MON NIGHT AND TUE AS FRONT MOVES OFFSHORE...SEAS OF MAINLY 3 TO 4 FEET EXPECTED. LIGHT ONSHORE FLOW THU WILL BECOME MORE SE LATE AS FRONT STALL TO THE NW. WILL BEGIN TO SEE A BIT OF A SWELL FROM IRENE HOWEVER WILL NOT BUILDS SEAS AS FAST/BIG AS WAVEWATCH...DO SHOW SOME 5 FT SEAS OUTER WTRS LATER THU. WAVE WATCH SHOWS SEAS REACHING 10 TO 18 FEET FRI OVER CNTRL AND SRN OUTER WTRS. SINCE LATEST GFS IS FURTHER E AND FASTER THAN OFFICIAL TRACK WILL NOT FOLLOW WAVEWATCH...WILL BE SIMILAR TO PREV FCST WITH SCA SEAS REACHING OUTER SRN WTRS LATER FRI. MARINE INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF TROPICAL STORM IRENE THROUGH THE NATIONAL HURRICANE CENTER. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CQD NEAR TERM...CQD SHORT TERM...CQD LONG TERM...RF AVIATION...CQD/RF MARINE...CQD/RF
Hazardous weather outlook, Aug 21, 3:08 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EDT SUN AUG 21 2011 NCZ029-044>047-079>081-090>095-098-103-104-221900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 308 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE LIKELY WITH PRIMARY THREATS BEING GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 1:26 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
126 PM EDT SUN AUG 21 2011
NCZ098-211815-
ONSLOW-
126 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 215
PM EDT...
AT 125 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF FOLKSTONE...OR ABOUT 11 MILES NORTHWEST OF NORTH TOPSAIL
BEACH...MOVING NORTHEAST AT 10 TO 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DIXON...HAWS RUN...
VERONA.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3451 7760 3468 7767 3488 7758 3476 7731
3468 7737 3471 7741 3471 7742 3471 7741
3467 7738 3448 7753
TIME...MOT...LOC 1725Z 208DEG 9KT 3460 7758
5Special weather statement, Aug 21, 2:12 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
212 PM EDT SUN AUG 21 2011
NCZ029-044-079-080-090>093-211915-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-
212 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...JONES...
BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH 315 PM
EDT...
AT 212 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELL ARTHUR TO ORMONDSVILLE
TO SNOW HILL TO 7 MILES SOUTHWEST OF LA GRANGE...OR ALONG A LINE
EXTENDING FROM FARMVILLE TO 5 MILES WEST OF AYDEN TO 10 MILES
NORTHEAST OF LA GRANGE TO 7 MILES SOUTHWEST OF LA GRANGE...MOVING
EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOOKERTON...FALLING
CREEK...GREENVILLE...HOUSE...KINSTON...WOODINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3517 7801 3519 7800 3517 7789 3518 7784
3534 7783 3538 7781 3540 7781 3544 7778
3550 7765 3571 7759 3567 7695 3547 7695
3548 7698 3544 7695 3541 7695 3534 7710
3512 7738
TIME...MOT...LOC 1812Z 276DEG 18KT 3562 7750 3545 7747
3543 7766 3522 7782
10Special weather statement, Aug 21, 3:03 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT SUN AUG 21 2011
NCZ029-044-080-091>093-212000-
BEAUFORT-CRAVEN-JONES-LENOIR-MARTIN-PITT-
303 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...JONES...BEAUFORT...
LENOIR...PITT AND MARTIN COUNTIES THROUGH 400 PM EDT...
AT 302 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GRIMESLAND TO HONOLULU TO
GRAINGERS TO PHILLIPS CROSSROADS...OR ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF WASHINGTON TO 8 MILES SOUTHEAST OF AYDEN TO 8
MILES EAST OF KINSTON TO 11 MILES SOUTHEAST OF KINSTON...MOVING EAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CALICO...HONOLULU...
OLD FORD...FORT BARNWELL...WASHINGTON...WILMAR.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3530 7755 3540 7740 3571 7722 3568 7666
3544 7682 3548 7698 3545 7696 3545 7692
3542 7683 3532 7699 3513 7703 3513 7704
3507 7705 3505 7761
TIME...MOT...LOC 1902Z 268DEG 14KT 3560 7717 3540 7729
3531 7744 3514 7746
10Local storm report, Aug 21, 3:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 1 ENE VANCEBORO 35.31N 77.14W
08/21/2011 CRAVEN NC TRAINED SPOTTER
TREE LIMBS DOWN ON FARM LIFE AVE
&&
EVENT NUMBER MHX1100378
JSCHULZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:26 PM EDT | Special Weather Statement | MHX | Onslow | 49 min |
| Aug 21, 2:12 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Pitt | 63 min |
| Aug 21, 3:03 PM EDT | Special Weather Statement | MHX | Beaufort, Craven | 57 min |
| Aug 21, 3:30 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Pamlico | 45 min |
| Aug 21, 3:58 PM EDT | Special Marine Warning | MHX | 62 min | |
| Aug 21, 4:29 PM EDT | Special Weather Statement | MHX | Greene | 61 min |
| Aug 21, 5:24 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 66 min |
| Aug 21, 5:45 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Pitt | 45 min |
| Aug 21, 7:08 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 67 min |
Nearby
Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.